Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 5, 2025, 8:17 PM CDT for Wayne County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 5, 2025, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
938
WFUS54 KOHX 060117
TOROHX
TNC181-060215-
/O.NEW.KOHX.TO.W.0059.250406T0117Z-250406T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
817 PM CDT Sat Apr 5 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Wayne County in Middle Tennessee...
* Until 915 PM CDT.
* At 817 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pickwick Landing State Park, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Collinwood around 850 PM CDT.
Waynesboro around 855 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3501 8799 3529 8798 3539 8783 3519 8757
3514 8759 3506 8759 3504 8758 3503 8761
3500 8761
TIME...MOT...LOC 0117Z 237DEG 37KT 3503 8816
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore2 follow-up statements
479
WWUS54 KOHX 060144
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
844 PM CDT Sat Apr 5 2025
TNC181-060215-
/O.CON.KOHX.TO.W.0059.000000T0000Z-250406T0215Z/
Wayne TN-
844 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WAYNE
COUNTY...
At 843 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Collinwood, or 14 miles southwest of
Waynesboro, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Collinwood around 850 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3501 8799 3529 8798 3539 8783 3519 8757
3514 8759 3506 8759 3504 8758 3503 8761
3500 8761
TIME...MOT...LOC 0143Z 238DEG 33KT 3516 8790
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore624
WWUS54 KOHX 060204
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
904 PM CDT Sat Apr 5 2025
TNC181-060215-
/O.CON.KOHX.TO.W.0059.000000T0000Z-250406T0215Z/
Wayne TN-
904 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN WAYNE COUNTY...
At 904 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Collinwood, or 8 miles southeast of Waynesboro,
moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Wayne County, including the following locations...
Cypress Inn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3501 8790 3529 8792 3534 8777 3519 8757
3514 8759 3506 8759 3504 8758 3503 8761
3500 8761
TIME...MOT...LOC 0204Z 251DEG 32KT 3521 8768
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:29 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Updated at 612 PM CDT Sat Apr 5 2025
- Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
- Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40.
- General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week.
Area forecast discussion, Apr 5, 6:29 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 629 PM CDT Sat Apr 5 2025 ...New AVIATION... .KEY MESSAGES... Updated at 612 PM CDT Sat Apr 5 2025 - Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers. - Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40. - General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week. && .SHORT TERM... (Rest of today through Sunday) Issued at 1053 AM CDT Sat Apr 5 2025 The ending to this round of severe weather is in site. The boundary is meandering northward for the next several hours and it will move south again overnight and tomorrow. There will finally be enough umph to push this mess out of middle TN by Monday. Additional 2 to 6 inches of rain will be possible...and falling over already saturated soil could spell disaster. The flash flood watch has been extended eastward another row of counties. Even with the rain coming to an end rivers and creeks will continue to run high. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1053 AM CDT Sat Apr 5 2025 High pressure will begin to sink south at the beginning of the long term forecast providing some very needed relief. The temperatures will definitely feel cooler behind the front. Lows and highs will be 5-10 degrees below normal for this time of year. Another low and cold front drops down from Canada Thursday/Friday. The extended models still have some timing and strength differences to work out. Right now this system looks to fast moving for our area and no severe weather is expected. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Sat Apr 5 2025 The 00Z TAFs are quite a mess. A cold front is making its way across Middle Tennessee this evening and overnight and tomorrow, so it's going to take its time. We expect storms out ahead of the boundary with widespread rain and low clouds behind the front. Surface winds will start to diminish during the evening and won't be nearly as strong as they were today. && .PRELIMINARY POINT TEMPS/POPS... Nashville 57 67 42 60 / 90 80 20 0 Clarksville 50 57 38 61 / 100 60 10 0 Crossville 60 67 41 52 / 80 90 50 10 Columbia 58 69 41 59 / 90 80 20 0 Cookeville 60 68 41 54 / 90 90 40 10 Jamestown 58 67 39 53 / 80 100 50 10 Lawrenceburg 62 70 43 58 / 90 80 30 0 Murfreesboro 59 69 41 58 / 90 90 30 0 Waverly 50 59 38 60 / 100 60 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>031- 056>063-075-077-093>095. && SHORT TERM...12 LONG TERM....12 AVIATION.....Rose
In the hours before
Local storm report, Apr 5, 6:50 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
650 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tstm Wnd Dmg 8 E Gallatin 36.38N 86.31W
04/05/2025 Sumner TN Emergency Mngr
Multiple houses with trees on them along the
1100 block of Bledsoe Dr. in Castalian
Springs.
&&Local storm report, Apr 5, 6:59 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
659 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tstm Wnd Dmg Hartsville 36.39N 86.16W
04/05/2025 Trousdale TN Emergency Mngr
Trees down blocking roads, also two barns
with roof damage. One on Halltown Rd., one
on Pumpkin Branch Rd.
&&Local storm report, Apr 5, 7:02 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
702 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Tstm Wnd Dmg Gallatin 36.38N 86.45W
04/05/2025 Sumner TN Emergency Mngr
Significant structural damage to a large
building at 135 Baker Ln.
&&Local storm report, Apr 5, 7:12 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
712 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Tstm Wnd Dmg Kingston Springs 36.10N 87.10W
04/05/2025 Cheatham TN Emergency Mngr
15 homes damaged, 5 with trees on them
along Kingston Springs Rd. and Hwy 70,
Copper Steel Rd. off of Kingston Springs
Rd., and Pine Valley Rd.
&&Local storm report, Apr 5, 7:21 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
721 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Tstm Wnd Dmg 12 SE Waverly 35.97N 87.64W
04/05/2025 Humphreys TN Amateur Radio
About 15 trees down over a stretch of about
400 yards, including one on a vehicle, along
Poplar Grove Rd. near Bucksnort.
&&Local storm report, Apr 5, 8:11 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
811 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Dmg Red Boiling Spring 36.53N 85.85W
04/05/2025 Macon TN Public
Heavy roof damage to a garage.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:22 PM CDT | River Flood Warning | OHX | Perry | 63 hr |
| Apr 5, 8:34 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 39 hr |
| Apr 5, 9:03 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury, Wayne | 14 hr |
| Apr 5, 9:08 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 67 min |
| Apr 5, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Marshall, Maury | 54 min |
| Apr 5, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 48 min |
| Apr 5, 10:31 PM CDT | River Flood Warning | OHX | Hickman | 16 hr |
| Apr 5, 10:38 PM CDT | River Flood Advisory | OHX | Humphreys | 10 hr |
| Apr 5, 10:41 PM CDT | River Flood Warning | OHX | Cheatham | 20 hr |
| Apr 5, 10:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Marshall | 12 hr |
| Apr 5, 11:07 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 38 min |
| Apr 5, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 33 min |
| Apr 6, 12:24 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 51 min |
| Apr 6, 12:53 AM CDT | Tornado Warning | OHX | Grundy | 15 min |
| Apr 6, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Apr 6, 1:24 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Apr 6, 1:30 AM CDT | River Flood Advisory | OHX | Davidson | 21 days |
| Apr 6, 1:32 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 6, 1:34 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 6, 2:12 AM CDT | River Flood Advisory | OHX | Davidson | 23 hr |
| Apr 6, 4:24 AM CDT | River Flood Advisory | OHX | Bedford | 11 hr |
| Apr 6, 5:06 AM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Warren, White and 1 more | 6 hr |
| Apr 6, 6:46 AM CDT | River Flood Warning | OHX | Hickman | 69 hr |
| Apr 6, 6:48 AM CDT | River Flood Advisory | OHX | Giles | 40 hr |
| Apr 6, 6:49 AM CDT | River Flood Advisory | OHX | Lawrence | 3 hr |
| Apr 6, 8:16 AM CDT | River Flood Warning | OHX | Humphreys | 59 hr |
| Apr 6, 9:00 AM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 51 hr |
| Apr 6, 9:42 AM CDT | River Flood Advisory | OHX | Perry, Wayne | 22 hr |
| Apr 6, 10:17 AM CDT | River Flood Warning | OHX | Lawrence | 10 hr |
| Apr 6, 3:34 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.